Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Newport/Morehead City, NC

December 26, 2012Greene County, Martin County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Dec 26, 2012, 2:25 PM EST for Greene County, Martin County, Pitt County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2012, 2:25 PM EST (19:25 UTC)
Expired
Dec 26, 2012, 3:30 PM EST
In force
65 min
Issued by
NWS Newport/Morehead City, NC

Counties Greene County, NC, Martin County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 540 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
540 m²/s²
0-3 km storm-relative helicity
770 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WWUS82 KMHX 261925
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
225 PM EST WED DEC 26 2012

NCZ029-044-079-262030-
GREENE-MARTIN-PITT-
225 PM EST WED DEC 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PITT...MARTIN AND GREENE
COUNTIES THROUGH 330 PM EST...

AT 225 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF OAK CITY
TO 7 MILES NORTH OF FALKLAND TO 6 MILES WEST OF JASON...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF TARBORO TO 7 MILES SOUTH OF
TARBORO TO 6 MILES EAST OF GOLDSBORO...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FARMVILLE...LIZZIE...
MAURY...GOLD POINT...STATON...STOKES.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3601 7720 3593 7719 3595 7704 3586 7703
      3590 7692 3581 7688 3589 7681 3589 7680
      3581 7686 3570 7709 3574 7717 3566 7718
      3537 7781 3544 7783 3570 7763 3580 7747
      3583 7735 3591 7735 3600 7741 3608 7733
TIME...MOT...LOC 1925Z 239DEG 50KT 3606 7746 3585 7744
          3540 7779

$$

5

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Dec 26, 2:07 PM EST, 18 minutes earlier.

Area forecast discussion, Dec 26, 2:07 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 PM EST WED DEC 26 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE TO THE NORTHWEST THIS AFTERNOON WITH A
COLD FRONT MOVING ACROSS FROM THE WEST THIS EVENING. HIGH PRESSURE
WILL BUILD ACROSS FROM THE WEST THURSDAY AND FRIDAY. ANOTHER
COMPLEX FRONTAL SYSTEM WILL AFFECT THE AREA SATURDAY AND SATURDAY
NIGHT.

&&

.NEAR TERM /THROUGH 6 PM/...
AS OF 130 PM WED...A POTENT STORM SYSTEM WILL CONTINUE TO IMPACT ERN
NC THIS AFTERNOON AND A TORNADO WATCH CONTINUES THROUGH 5 PM THIS
AFTERNOON. THE WARM FRONT HAS NOW LIFTED TO JUST ABOUT THE WESTERN
EXTENT OF THE CWA WITH SLY FLOW GUSTING TO AROUND 20-25 KT.
DISCRETE ROTATING SUPERCELLS CONTINUE TO RAPIDLY LIFT N IN THE
WARM SECTOR WITH 0-1KM HELICITY AROUND 400-550 M2/S2 WITH SEVERAL
COUPLETS EVIDENT ACROSS ONSLOW BAY. FARTHER WEST APPROACHING THE
I-95 CORRIDOR IS A STRENGTHENING QLCS AS IT MOVES INTO GREATER
INSTABILITY WHICH WILL BRING HEAVY DOWNPOURS AND CONTINUED THREAT
OF DAMAGING WIND GUSTS AND POSSIBLE TORNADOES AS IT MOVES ACROSS
ERN NC BETWEEN 19Z AND 23Z. TEMPS IN THE L/M60S ACROSS ERN NC THIS
AFTERNOON WILL FALL INTO THE 50S LATE AFTERNOON WRN SECTIONS AS
LOW LEVEL THICKNESS BEGIN TO FALL.

&&

.SHORT TERM /TONIGHT/...
AS OF 400 AM WED...COLD FRONT AND BACK EDGE OF SHRA/TSTMS EXPECTED
TO BE NEAR COAST AT BEGINNING OF PERIOD AND OFFSHORE BY LATE
EVENING...AND CONTINUED PREVIOUS FCST POPS. SOME DECREASE IN CLOUDS
WILL FOLLOW FRONTAL PASSAGE BUT WHOLESALE CLEARING WILL BE DELAYED
UNTIL PASSAGE OF UPR TROF TOWARD THU MORNING. GUSTY WINDS WILL
CONTINUE OVERNIGHT WITH DEEPENING LOW PRES MOVING OFF MID ATLC
COAST...AND CONTINUED WIND ADVSY FOR COASTAL SECTIONS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
COOLER/DRIER WEATHER FOLLOWS COLD FRONTAL PASSAGE FOR THURSDAY AND
CONTINUING INTO FRIDAY. CIRCULATION AROUND DEPARTING LOW PRESSURE
WILL KEEP BREEZY/WINDY CONDITIONS GOING INTO THURSDAY THEN
DECREASING WINDS AS HIGH PRESSURE BUILDS INTO THE AREA THU NIGHT
AND FRIDAY. HIGH TEMPS BOTH THU AND FRI UNIFORMLY WITHIN A FEW
DEGS OF 50F. WITH LOWS THU NIGHT DIPPING INTO THE UPPER 20S (30S
COAST) UNDER GOOD RADIATIONAL COOLING.

THE PATTERN BECOMES MORE ACTIVE AND COMPLEX EARLY IN THE WEEKEND
AS THE NEXT PROGRESSIVE AND POTENT SHORTWAVE MOVES ACROSS THE
AREA. AT THE SURFACE A COASTAL WARM FRONT WILL NEGATIVE TILT UPPER
TROF WILL MOVE RAPIDLY NE FROM THE TN VALLEY MOVE INTO COASTAL
SECTIONS WHILE LOW PRESSURE DEVELOPS ALONG IT JUST OFF OF THE
COAST. THIS LOW WILL DEEPEN RAPIDLY AS IT MOVES NE ALONG OR JUST OFF
THE COAST SATURDAY AFTERNOON AND EVENING BEFORE MOVING OFF TO THE
NE SATURDAY NIGHT. SHOWERS ARE EXPECTED TO DEVELOP LATE FRIDAY
NIGHT AND CONTINUE FOR MUCH OF SATURDAY BEFORE ENDING SATURDAY
EVENING. IT WILL AGAIN BE TURNING SHARPLY COLDER AND WINDY
SATURDAY NIGHT AND SUNDAY. POSSIBLE WIDE RANGE IN HIGH TEMPERATURES
SATURDAY WITH LOWER 60S COAST AND UPPER 40S DEEP INLAND. ON
SUNDAY HIGHS ARE FORECAST TO ONLY BE IN THE MIDDLE TO UPPER 40S
AREA WIDE. FAIR CONDITIONS WILL BE FORECAST MONDAY WITH HIGH
PRESSURE OVER THE AREA THEN MOISTURE ROUNDING A BUILDING UPPER
RIDGE OVER THE SOUTHEAST COULD BRING SOME RAIN TO THE AREA
TUESDAY. TEMPERATURES REMAIN BLO NORMAL EARLY NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 12Z THURSDAY/...
AS OF 130 PM WED...THE WARM FRONT HAS LIFTED W OF THE TERMINALS
THIS AFTERNOON AS CONTINUE TO SEE MANY DISCRETE SUPERCELLS LIFTING
N ACROSS RTES. LOW LEVEL FLOW HAS BECOME S/SELY GUSTING TO 20-25
KT. CIGS MAINLY MVFR LOWERING TO IFR/LIFR IN HEAVIER DOWNPOURS. A
SQUALL LINE IS STRENGTHENING ALONG THE I-95 CORRIDOR AND WILL PUSH
ACROSS RTES THROUGH 23Z BRINGING ADDITIONAL HEAVY
DOWNPOURS...GUSTY WINDS AND POSSIBLY A TORNADO.

LONG TERM /THURSDAY THROUGH SUNDAY/...
VFR EXPECTED THROUGH FRIDAY AS HIGH PRESSURE MOVES OVER THE AREA
HOWEVER GUSTY WEST WINDS WILL PREVAIL OVER THE TERMINALS ON THU.
RAIN AND SUB VFR CONDITIONS WILL DEVELOP LATE FRI NIGHT OR EARLY
SATURDAY AND PERSIST THROUGH SATURDAY EVENING. ALTHOUGH VFR
CONDITIONS SHOULD DEVELOP SATURDAY NIGHT AND SUNDAY STRONG NW
WINDS ARE EXPECTED BEHIND A DEPARTING STRONG COASTAL LOW.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 130 PM WED...THE WARM FRONT HAS LIFTED INLAND FROM THE
WATERS WITH WINDS NOW SLY AND INCREASING WITH GUSTS TO 25-35 KT.
EXPECT WINDS TO CONTINUE TO STRENGTHEN THROUGH THE EVENING HOURS.
STRONG THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON WITH
DISCRETE SUPER CELLS BRINGING HEAVY RAIN...GUSTY WINDS AND
WATERSPOUTS. A SQUALL LINE STRENGTHENING ACROSS THE COASTAL PLAIN
WILL PUSH ACROSS THE WATERS LATE THIS AFTERNOON THROUGH MID
EVENING. ONCE THE SQUALL LINES PUSHES THROUGH THE STORMS SHOULD
END WITH WINDS SHIFTING TO SWLY BUT REMAINING AT OR NEAR GALE
FORCE MOST WATERS THROUGH TONIGHT. WAVEWATCH A LITTLE UNDERDONE
WITH SEAS WHICH OBS SHOW 7-8 FT N OF HATTERAS AND 8-14 FT SOUTH OF
HATTERAS. SEAS MAY BUILD A FOOT OR TWO PEAKING THIS EVENING BEFORE
BEGINNING TO GRADUALLY SUBSIDE LATE TONIGHT.

LONG TERM /THURSDAY THROUGH SUNDAY/...
GALE WARNINGS WILL CONTINUE FOR MUCH OF THE MARINE AREA INTO
THURSDAY BEHIND THE STRONG COLD FRONT WITH DIMINISHING WINDS LATE
THURSDAY AND THURSDAY NIGHT. SEAS WILL BE SUBSIDING DUE TO
OFFSHORE WIND TRAJECTORY WITH SEAS FALLING BELOW 6 FT ALL AREAS BY
LATE THU NIGHT OR EARLY FRIDAY AS HIGH PRESSURE BRIEFLY BUILDS
OVER THE WATERS. THE BENIGN CONDITIONS WILL BE SHORT LIVED THOUGH
AS THE NEXT POTENT SHORTWAVE LEADS TO STRONG CYCLOGENESIS OFF THE
NC COAST SATURDAY AND SATURDAY EVENING. FOR NOW WILL FORECAST
SMALL CRAFT ADVISORY CONDITIONS REDEVELOPING BUT COULD SEE ANOTHER
PERIOD OF GALES WITH DOUBLE DIGIT SEA HEIGHTS ESPECIALLY SATURDAY
NIGHT INTO SUNDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THURSDAY FOR NCZ046-047-081-095-
     103-104.
MARINE...GALE WARNING UNTIL 11 AM EST THURSDAY FOR AMZ135-150.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR AMZ130.
     GALE WARNING UNTIL 4 PM EST THURSDAY FOR AMZ152-154.
     GALE WARNING UNTIL 11 AM EST THURSDAY FOR AMZ156-158.

&&

SYNOPSIS...JBM
NEAR TERM...SK
SHORT TERM...JBM
LONG TERM...BTC/JME
AVIATION...BTC/SK
MARINE...BTC/SK
Hazardous weather outlook, Dec 26, 10:26 AM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1026 AM EST WED DEC 26 2012

NCZ046-047-081-095-271530-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-
1026 AM EST WED DEC 26 2012

...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHWEST AND NORTH OF
EASTERN NORTH CAROLINA TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE
AN ENHANCED THREAT OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS AND AN ISOLATED TORNADO. RESIDENTS ARE URGED TO MONITOR THIS
DEVELOPING WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ029-044-045-079-080-090>094-098-271530-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-ONSLOW-
1026 AM EST WED DEC 26 2012

...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHWEST AND NORTH OF
EASTERN NORTH CAROLINA TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE
AN ENHANCED THREAT OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON. THE MAIN THREATS WILL BE DAMAGING WINDS AND AN
ISOLATED TORNADO. RESIDENTS ARE URGED TO MONITOR THIS DEVELOPING
WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ103-104-271530-
OUTER BANKS DARE-OUTER BANKS HYDE-
1026 AM EST WED DEC 26 2012

...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHWEST AND NORTH OF
EASTERN NORTH CAROLINA TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE
AN ENHANCED THREAT OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS AND AN ISOLATED TORNADO. RESIDENTS ARE URGED TO MONITOR THIS
DEVELOPING WEATHER SITUATION.

STRONG AND GUSTY SOUTH WINDS BECOMING SOUTHWEST TO WEST MAY PRODUCE
WATER LEVEL RISES OF 1 TO 2 FEET SOUNDSIDE OF THE OUTER BANKS LATE
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Dec 26, 1:09 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
109 PM EST WED DEC 26 2012

NCZ029-045-080-092-093-261900-
BEAUFORT-CRAVEN-JONES-MARTIN-WASHINGTON-
109 PM EST WED DEC 26 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...JONES...
BEAUFORT...WASHINGTON AND MARTIN COUNTIES THROUGH 200 PM EST...

AT 109 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TUSCARORA...OR ABOUT 7 MILES WEST OF NEW BERN...MOVING NORTHEAST AT
60 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ERNUL...WILMAR...
BLOUNTS CREEK...RIVER ROAD...BUNYAN...SLATESTONE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3583 7657 3544 7685 3548 7699 3544 7696
      3546 7692 3543 7686 3507 7711 3515 7731
      3584 7690 3581 7688 3585 7684 3588 7684
      3589 7683 3587 7676 3590 7672
TIME...MOT...LOC 1809Z 208DEG 54KT 3519 7716

8
Local storm report, Dec 26, 1:24 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EST WED DEC 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     MARINE TSTM WIND 1 ENE CHADWICK ACRES    34.52N  77.36W
12/26/2012  M44 MPH          ONSLOW             NC   PUBLIC

            PUBLIC REPORTED A 38 KNOT MARINE THUNDERSTORM WIND GUST
            IN SNEADS FERRY.

&&

EVENT NUMBER MHX1200558

MCKAUGHAN
Special weather statement, Dec 26, 1:27 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
127 PM EST WED DEC 26 2012

NCZ095-261915-
CARTERET-
127 PM EST WED DEC 26 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET COUNTY THROUGH 215
PM EST...

AT 127 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTH OF INDIAN BEACH...OR ABOUT 18 MILES SOUTHWEST OF MOREHEAD
CITY...MOVING NORTHEAST AT 65 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ATLANTIC BEACH......
PINE KNOLL SHORES...CRAB POINT VILLAGE......MOREHEAD CITY...NORTH
RIVER......HARLOWE...OPEN GROUNDS FARM...SOUTH RIVER......MERRIMON...
PINEY ISLAND.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3468 7692 3471 7677 3472 7689 3485 7680
      3487 7669 3501 7668 3498 7659 3501 7650
      3508 7647 3508 7641 3498 7641 3495 7645
      3497 7639 3504 7636 3503 7632 3467 7664
TIME...MOT...LOC 1827Z 214DEG 57KT 3457 7687

8
Special weather statement, Dec 26, 1:52 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
152 PM EST WED DEC 26 2012

NCZ046-080-081-094-261930-
BEAUFORT-MAINLAND HYDE-PAMLICO-TYRRELL-
152 PM EST WED DEC 26 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...BEAUFORT...
MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 230 PM EST...

AT 152 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOWLAND...OR ABOUT 18 MILES WEST OF SWANQUARTER...MOVING NORTHEAST AT
65 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SLADESVILLE......
GERMANTOWN...SCRANTON......ROSE BAY...PONZER...ALLIGATOR LAKE...
KILKENNY...FRYING PAN LANDING......GUM NECK.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3599 7605 3574 7604 3540 7640 3542 7640
      3539 7653 3532 7649 3521 7659 3532 7676
      3538 7672 3534 7655 3543 7654 3544 7657
      3538 7657 3541 7669 3542 7669 3550 7662
      3544 7658 3552 7648 3553 7658 3600 7621
TIME...MOT...LOC 1852Z 217DEG 57KT 3534 7661

8
Local storm report, Dec 26, 2:20 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
220 PM EST WED DEC 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     MARINE TSTM WIND 1 S NEW RIVER           34.74N  77.41W
12/26/2012  M44 MPH          ONSLOW             NC   ASOS

            NEW RIVER AIR STATION REPORTED A 38 KNOT MARINE
            THUNDERSTORM WIND GUST.

&&

EVENT NUMBER MHX1200559

MCKAUGHAN
Special weather statement, Dec 26, 2:25 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
225 PM EST WED DEC 26 2012

NCZ029-044-079-262030-
GREENE-MARTIN-PITT-
225 PM EST WED DEC 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PITT...MARTIN AND GREENE
COUNTIES THROUGH 330 PM EST...

AT 225 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF OAK CITY
TO 7 MILES NORTH OF FALKLAND TO 6 MILES WEST OF JASON...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF TARBORO TO 7 MILES SOUTH OF
TARBORO TO 6 MILES EAST OF GOLDSBORO...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FARMVILLE...LIZZIE...
MAURY...GOLD POINT...STATON...STOKES.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3601 7720 3593 7719 3595 7704 3586 7703
      3590 7692 3581 7688 3589 7681 3589 7680
      3581 7686 3570 7709 3574 7717 3566 7718
      3537 7781 3544 7783 3570 7763 3580 7747
      3583 7735 3591 7735 3600 7741 3608 7733
TIME...MOT...LOC 1925Z 239DEG 50KT 3606 7746 3585 7744
          3540 7779

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:48 AM ESTSpecial Weather StatementMHXDare27 min
Dec 26, 10:48 AM ESTSpecial Weather StatementMHXDare27 min
Dec 26, 11:05 AM ESTSpecial Marine WarningMHX25 min
Dec 26, 11:11 AM ESTTornado WarningMHXJones, Onslow49 min
Dec 26, 11:14 AM ESTSpecial Weather StatementMHXHyde46 min
Dec 26, 11:27 AM ESTSpecial Marine WarningMHX33 min
Dec 26, 12:10 PM ESTSpecial Marine WarningMHX20 min
Dec 26, 12:14 PM ESTSpecial Marine WarningMHX31 min
Dec 26, 12:20 PM ESTTornado WarningMHXCarteret, Jones, Onslow40 min
Dec 26, 1:02 PM ESTSpecial Weather StatementMHXCraven43 min
Dec 26, 1:06 PM ESTSpecial Marine WarningMHX24 min
Dec 26, 1:09 PM ESTSpecial Weather StatementMHXBeaufort, Craven51 min
Dec 26, 1:27 PM ESTSpecial Weather StatementMHXCarteret48 min
Dec 26, 1:35 PM ESTSpecial Marine WarningMHX25 min
Dec 26, 1:44 PM ESTSevere Thunderstorm WarningMHXCarteret31 min
Dec 26, 1:45 PM ESTSpecial Marine WarningMHX60 min
Dec 26, 1:52 PM ESTSpecial Weather StatementMHXTyrrell38 min
Dec 26, 2:18 PM ESTSpecial Marine WarningMHX27 min
Dec 26, 2:27 PM ESTSpecial Weather StatementMHXCarteret, Pamlico63 min
Dec 26, 2:52 PM ESTTornado WarningMHXCarteret, Craven23 min
Dec 26, 3:27 PM ESTSpecial Weather StatementMHXDare48 min
Dec 26, 3:48 PM ESTSpecial Marine WarningMHX31 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.